MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL INSERT E-CROSS - FLEX 3R - 20MM

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL INSERT E-CROSS - FLEX 3R - 20MM
Model Number 02.12.E0320FR
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient had pain after dislocating the knee when bending down to tie his shoe.About 3 days after primary the surgeon revised all components to hinge components.During the revision the liner was found detached from the tibial tray, this was due to a close reduction of the knee causing this disassembly.The surgery was completed successfully.During the primary a 20mm was implanted because the patient had a very lax knee.
 
Additional Manufacturer Narrative
Batch review performed on 17 july 2025: lot 2245442: (b)(4) items manufactured and released on 10-feb-2023.Expiration date: 2028-01-27.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional components revised: gmk-spherika 02.12.Ka13r femoral component spherika cemented s3+r (k211004) lot 2432500: (b)(4) items manufactured and released on 03-feb-2025.Expiration date: 2030-01-14.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-spherika 02.12.T4i3r gmk-sphere tibial component cemented t4i3r (k121416) lot 2315347: (b)(4) items manufactured and released on 19-oct-2023.Expiration date: 2028-09-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Root cause: based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Additional Manufacturer Narrative
Visual inspection: revision surgery of a gmk spherika implant was performed due to anterior femoral luxation and bearing dislocation.The explanted components were visually inspected upon return for investigation.No anomalies were identified on the implants that could have contributed to the event.The anterior luxation of the femoral component over the tibial baseplate occurred when the patient flexed the knee to tie their shoes.This was likely caused by progressively increasing joint laxity reported by the patient following the primary surgery.The luxation subsequently led to abnormal loading on the liner, resulting in dislocation of the bearing from the baseplate.Based on the visual inspection, there is no evidence to suggest that the event was caused by a manufacturing defect or device malfunction.Device evaluation: - d9 - h3.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE TIBIAL INSERT E-CROSS - FLEX 3R - 20MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22607934
Report Number3005180920-2025-00712
Device Sequence Number9603682
Product Code JWH
UDI-Device Identifier07630971261723
UDI-Public07630971261723
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K202022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.E0320FR
Device Lot Number2245442
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight73 KG